Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 55, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Oct 22, 2017, 3:30 AM CDT. It took effect at Oct 22, 2017, 2:35 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2017, 3:30 AM CDT (08:30 UTC)
- In effect from
- Oct 22, 2017, 2:35 PM CDT
- Expired
- Oct 23, 2017, 6:31 AM CDT
- In force
- 16 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
154 WHUS74 KBRO 220830 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 AM CDT SUN OCT 22 2017 ...COLD FRONT TO PRODUCE ADVERSE MARINE CONDITIONS... .THE PASSAGE OF A COLD FRONT THROUGH THE LOWER TEXAS COASTAL WATERS TODAY IS EXPECTED TO PRODUCE INCREASING WINDS AND BUILDING SEAS BEGINNING AROUND LATE THIS AFTERNOON. GMZ130-132-135-221700- /O.NEW.KBRO.SI.Y.0057.171022T2200Z-171023T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 330 AM CDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM CDT MONDAY. * WINDS...NORTH AT AROUND 20 KNOTS BEGINNING LATE THIS AFTERNOON. * BAY CONDITIONS...CHOPPY BAY WATERS BEGINNING LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-221700- /O.NEW.KBRO.SC.Y.0055.171022T2200Z-171023T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 330 AM CDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM CDT MONDAY. * WINDS...NORTH AT 15 TO 20 KNOTS BEGINNING LATE THIS AFTERNOON. * SEAS...5 TO 7 FEET NEARSHORE AND 6 TO 8 FEET OFFSHORE BEGINNING LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
772 WHUS74 KBRO 221935 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 235 PM CDT SUN OCT 22 2017 ...COLD FRONT TO PRODUCE ADVERSE MARINE CONDITIONS... .THE COLD FRONT IS MOVING ACROSS THE NORTHWEST GULF OF MEXICO CURRENTLY, WITH WINDS REACHING 20 TO 25 KNOTS. THIS IS EXPECTED TO PUSH SEAS UP TO 7 TO 9 FEET OFFSHORE LATE THIS AFTERNOON THROUGH TOMORROW MORNING. CONDITIONS WILL IMPROVE QUICKLY TOMORROW MORNING AS HIGH PRESSURE MOVES INTO THE GULF. GMZ130-132-135-230345- /O.EXT.KBRO.SI.Y.0057.171022T1935Z-171023T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 235 PM CDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 7 AM CDT MONDAY... * WINDS...NORTH AROUND 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-230345- /O.EXT.KBRO.SC.Y.0055.171022T1935Z-171023T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 235 PM CDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY... * WINDS...NORTH AT 20 TO 25 KNOTS. * SEAS...6 TO 8 FEET NEARSHORE AND 7 TO 9 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
615 WHUS74 KBRO 230338 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1038 PM CDT SUN OCT 22 2017 ...ELEVATED SEAS AND SOME GUSTY WINDS TO CONTINUE OVERNIGHT ACROSS THE GULF... .NORTH TO NORTHEAST WINDS COMBINED WITH SOME SWELL BUILDING IN FROM THE EAST WILL MAINTAIN ELEVATED SEAS OF 7 FEET OR HIGHER OVERNIGHT. HIGH PRESSURE QUICKLY BUILDING OVER THE WATERS MONDAY WILL ALLOW CONDITIONS TO IMPROVE STEADILY. GMZ130-132-135-230445- /O.CAN.KBRO.SI.Y.0057.000000T0000Z-171023T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1038 PM CDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS. NORTHEAST WINDS HAVE DIMINISHED TO 10 TO 15 KNOTS LATE SUNDAY EVENING. WINDS WILL BACK FROM THE NORTH OVERNIGHT AND MAY BRIEFLY REACH 15 KNOTS BETWEEN MIDNIGHT AND 3 AM BEFORE DIMINISHING TOWARD DAYBREAK MONDAY. $$ GMZ150-155-170-175-231145- /O.CON.KBRO.SC.Y.0055.000000T0000Z-171023T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1038 PM CDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WINDS...BECOMING NORTH 15 TO 20 KNOTS AROUND MIDNIGHT. * SEAS...AROUND 7 FEET WITH LOCALLY HIGHER VALUES THROUGH DAYBREAK MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS MAY IMPACT SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 52/BSG
598 WHUS74 KBRO 231131 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 631 AM CDT MON OCT 23 2017 ...MARINE CONDITIONS SLOWLY IMPROVING... .SEAS HAVE FALLEN BELOW ADVISORY CRITERIA AS WINDS CONTINUE TO DIMINISH THIS MORNING. GMZ150-155-170-175-231245- /O.CAN.KBRO.SC.Y.0055.000000T0000Z-171023T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 631 AM CDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED AND SEAS HAVE SUBSIDED BELOW THE ADVISORY CRITERIA. SMALL CRAFT SHOULD STILL EXERCISE CAUTION THIS MORNING AS CONDITIONS SLOWLY IMPROVE. $$ CB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 12:26 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Oct 22, 12:26 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1226 AM CDT Sun Oct 22 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Only minor adjustments made to the previous set of TAFs. Fog is expected to remain a concern for the remainder of the overnight hours. The passage of a cold front on Sunday will bring veering winds and VFR conditions. && .PREV DISCUSSION... /issued 653 PM CDT Sat Oct 21 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...The fog theme remains valid for Sunday morning. Winds will decrease to very light after midnight, remaining so through sunrise, with dew points in the 70s. Not expecting a lot of cloud cover to inhibit radiational effects either. The model guidance hints at light fog across the area, perhaps more so for the brush country and ranchlands, but there is an outside chance of locally moderate to dense fog forming at the TAF sites for a few hours from roughly around 5 am to 9 am. The fog will hug the ground and may not be deep, but visibility on the ground may temporarily dip to a mile or less, and even briefly to a half or a quarter of a mile. That said, there is too much uncertainty with timing and duration to place more than tempo IFR groups for visibility in the TAFs for now, and not looking at dense fog advisory conditions in the areas surrounding the airports at the moment. Winds should shift to north by mid morning with the front pushing through in the afternoon. The best chance for scattered convection will be late morning to late afternoon as the front moves through, with a rumble of thunder and brief gusty winds a possibility. PREV DISCUSSION... /issued 330 PM CDT Sat Oct 21 2017/ SHORT TERM (Tonight through Sunday Night): Main issue this evening and overnight is the chances for fog formation across the area. Last couple nights have seen moisture trapped right along the surface, with driest air not until above 5000 feet. This has produced minimal fog, generally as ground fog within the lowest 20 feet of the ground. Overnight forecast sounding shows similar setup around sunrise, along with slightly increased moisture pooling ahead of the approaching cold front, so have continued with the fog forecast through around sunrise Sunday morning. Cold front gradually progressing through the Panhandle currently, while the H5 trough beginning to accelerate sewd off the Rockies. This will help push the front through Texas, arriving sometime Sunday afternoon. Models have been paring back slowly on rain chances with the frontal passage, mainly due to the lack of upper dynamics, which stay well to the north Sunday afternoon. But ample moisture, a decent forcing boundary in the cold front, and daytime heating into the 90s should still be able to spark scattered showers and thunderstorms during passage Sunday afternoon. With quick progression of the front, and northwest flow aloft setting up quickly behind the trough, drier air will move in quickly Sunday evening. This will allow temps to fall into the mid 50s across the ranchlands and los 60s in the lower valley, depending on how long the cloud cover takes to move out. LONG TERM (Monday through Saturday): 500 mb ridging will prevail over the western states with broad and deep troffing continuing over central and eastern States. The 500 mb short wave that ushers through the cold front on Sun will kick out to the northeast eventually resulting in a closed low forming up over Great Lakes region. This pattern will allow another reinforcing shot of cooler/drier Canadian air to push into the RGV on Tues. The ridge axis over the western States then starts to break down on Wed and Wed Night as another strong trough axis from Canada pushes south over the Rockies. As this trough axis strengthens over the the central States late this week, it will push another cold front through the region late Fri. Some decent moisture return does occur ahead of this front and will maintain some mention low end pops on Fri Night. The GFS and ECMWF 500 mb fields show decent agreement in the placement and strength of the over pattern over the lower 48 states through Day 7. Run to run consistency with the GFS MEX MOS is pretty stable through next Sat with the ECMWF showing more instability mainly for temps next Sat. Overall forecast confidence in the longer range period is above average at this time. MARINE: (Now through Sunday night): Southerly flow will remain light overnight, as the next front approaches from the north. Scattered showers and a few thunderstorms are possible overnight, mainly further away from shore. The light winds continue tomorrow morning, slowly shifting northwesterly. The main rush of north winds arrives later in the afternoon, with winds increasing to 20 knots around sunset. Advisories will be needed for this event, which should continue into Monday morning. Gusty north winds will increase to 7 to 8 feet offshore Sunday night, with rough waters on the Laguna Madre. Monday through Thursday Night...The reinforcing shots of Canadian air will likely maintain moderate to strong bay and Gulf winds and seas through midweek. The best potential for SCA conditions will be across the lower TX Gulf waters where a fairly strong PGF will likely push the conditions there near or above SCA levels through Wed. The PGF will then relax somewhat as the marine winds shift with the returning S-SE flow on Thurs and Thurs Night. && .BRO WATCHES/WARNINGS/ADVISORIES...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Oct 21, 4:34 PM CDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 434 PM CDT Sat Oct 21 2017 TXZ248>257-222145- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 434 PM CDT Sat Oct 21 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Areas of fog, some possibly dense, will develop after midnight and will persist through sunrise. There is a moderate risk of rip currents at area beaches. .DAYS TWO THROUGH SEVEN...Sunday through Friday Areas of fog, some possibly dense, may persist for a few hours Sunday morning. An elevated risk of rip currents will be possible through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-222145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 434 PM CDT Sat Oct 21 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small craft advisory conditions will be possible on the Gulf Sunday night through Wednesday and again Thursday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:30 AM CDT | Small Craft Advisory for Winds | BRO | 19 hr | |
| Oct 22, 12:17 PM CDT | Special Marine Warning | BRO | 118 min | |
| Oct 22, 2:18 PM CDT | Special Marine Warning | BRO | 87 min | |
| Oct 22, 2:43 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Oct 22, 3:43 PM CDT | Special Weather Statement | BRO | Cameron | 47 min |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.